| Catalog Number |
ET309522 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/15/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (23b021av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Stroke and the outcome of death are known potential complications associated with both the use of the embotrap iii device and the emboguard device and are mentioned in the instructions for use (ifu) as such for both devices.There were no alleged quality issues/malfunctions related to the used devices, as the devices performed as intended.The use of the embotrap iii was terminated at the treating physician¿s discretion and due to ¿clot length¿, as the device was designed to withstand up to three passes.The principal investigator assessed the event of a ¿lt m2 stroke¿ which resulted in death as unrelated to the study device nor to the study procedure.However, due to the temporal gap of 44 days from primary surgical procedure to the event and the event occurring at the same location where the devices were used, the correlating relationship between the devices and event cannot be ruled out completely.Additionally, the event required a surgical intervention to preclude patient harm, despite being unsuccessful.Therefore, the adverse event of ¿lt m2 stroke¿ which resulted in death will be conservatively reported to the us fda, reporting under criteria 21 cfr 803 with a classification of ¿death.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3011370111-2023-00156.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The event was reported via the excellent study, the 74-year-old male patient with a history of hypertension and previous smoking (quit date on (b)(6) 2023) presented with a witnessed stroke on (b)(6) 2023 at 05:30 hour.The patient was presented to the treating hospital on the same day at 07:53 hour.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿other etiologies- trousseau syndrome.¿ the patient¿s baseline nih stroke scale (nihss) was 10 and modified rankin scale score (mrs) score was ¿0- no symptoms.¿ the patient underwent an endovascular mechanical thrombectomy on (b)(6) 2023 using a 5mm x 22mm embotrap iii revascularization device (et309522/ 23b021av) via a trevo trak 21 microcatheter (stryker) targeted an occlusion in the left m2 segment of the middle cerebral artery (mca).The pre-pass modified treatment in cerebral infarction (mtici) score was 0.The embotrap iii device made only one (1) pass; the first pass with incubation time under one (1) minute resulted in an mtici score of 0, with clot retrieval in the stent retriever.The second pass was done via direct aspiration device alone due to the clot length, resulted in an mtici score of 3, with clot retrieval in the aspirate.During the procedure, an emboguard balloon catheter (catalog / lot# unknown), an axs vecta 46 intermediate catheter (stryker), axs catalyst® 6 catheter (stryker), and a guidewire (unspecified brand) were also used.There were no reported intraoperative study device deficiencies.The patient¿s 24-hour post-procedure nihss score was 2.The patient was discharged to another hospital on (b)(6) 2023 with an nihss score of 1 and an mrs score of ¿1-no significant disability.Able to carry out all usual duties and activities¿.On (b)(6) 2023, approximately 44 days after the procedure, the patient experienced a left m2 stroke.The principal investigator (pi) assessed this event as a severe and serious adverse event, that was unrelated to the study device, unrelated to the large bore catheter, and unrelated to the primary surgical procedure.This event required the surgical intervention of an endovascular thrombectomy procedure.The outcome was fatal, as the patient expired on (b)(6) 2023.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional information received on 04-dec-2023.[additional information]: on 04-dec-2023, additional information was received.The emboguard balloon catheter used was a 95cm emboguard 87 balloon guide catheter (bg8795u / lot# unknown).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3011370111-2023-00155 and 3011370111-2023-00156.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission is to include the modified information received on 30-oct-2023.[modified information]: on 30-oct-2023, modified information was received.Per the modified information, the adverse event term ¿lt m2 stroke¿ was updated to ¿lt m2 re-occlusion.¿ updated sections: b.4, g.3, g.6, h.2, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: (b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional information received on 04-dec-2023.[additional information]: on 04-mar-2024, additional information was received.The modified information is related to the adverse event ¿lt m2 re-occlusion.¿ the end date ¿(b)(6) 2023¿ was updated to ¿blank.¿ the outcome has been updated from ¿fatal¿ to ¿not recovered / not resolved.¿ per the case report form (crf), the patient was discontinued from the study on (b)(6) 2023; the patient expired and cause of death was pneumoniae.Per the additional/modified information received on 04-mar-2024, the cause of death was due to pneumonia.Therefore, imdrf health impact code: ¿death¿ has been removed from file, as pneumonia would not be related to neither study device nor procedure.The event of ¿lt m2 stroke¿ is being conservatively reported to the us fda, reporting under criteria 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3011370111-2023-00155 and 3011370111-2023-00156.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 26-aug-2024.[additional information]: on 26-aug-2024, modified information was received related to the adverse event ¿lt m2 re-occlusion.¿ the modifications are related to the end date and outcome of the reported event.The end date has been modified / updated from ¿blank¿ to ¿(b)(6)2023.¿ the outcome has been updated from ¿not recovered / not resolved¿ to ¿recovered / resolved.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is report a reassessment of the event, which changes the reportability of the event as related to this product reported in this medwatch report.On (b)(6) 2025, this case was re-assessed and the reportability determination has been revised.Regarding the event of ¿lt m2 stroke,¿ there is no medical evidence to suggest the event was related to the used devices nor to the primary procedure, as the event occurred 44 days after the procedure.Originally, the relatedness of procedure to event could not be ruled out as it was suspected the event may have resulted from intimal hyperplasia following vessel injury during the procedure, as this typically manifests around 12 weeks after the primary procedure.However, this patient has a medical history of trousseau syndrome, a cancer-related hypercoagulable state, which significantly increases the risk of stroke.Additionally, the procedure was successful in achieving full recanalization within two retrieval attempts, there were no reports/ signs or symptoms of vessel injury, and the patient was discharged with a nihss score was 2: minimal neurological deficits.Based on this information and the assessment of the principal investigator (pi), this event no longer meets fda reporting criteria.Additionally, since the event was deemed unrelated to both study device and procedure, the event will be classified as a non-product issue (npi) and will not be coded nor reported.The file will be re-reviewed if additional information is received at a later date.